Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 149, NWS Springfield, MO

June 30, 2007Ozark County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 30, 2007, 5:59 PM CDT for Ozark County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2007, 5:59 PM CDT (22:59 UTC)
Expired
Jul 1, 2007, 12:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Ozark County, MO

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:30 PM CDTFLASH FLOODGainesville, MONUMEROUS COUNTY ROADS AND LOW WATER CROSSINGS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 302306
FFWSGF
MOC153-010500-
/X.NEW.KSGF.FF.W.0149.070630T2259Z-070701T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 PM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OZARK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL MIDNIGHT CDT SUNDAY.

* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL WITH THE        
  LEADING EDGE OF THE STORMS EXTENDING FROM AVA TO RUETER. THESE     
  STORMS WILL BEGIN TO MOVE INTO WESTERN SECTIONS OF OZARK COUNTY BY 
  615 PM. ANOTHER SLOW MOVING STORM WILL ALSO AFFECT RURAL AREAS OF  
  EASTERN OZARK COUNTY ALONG THE HOWELL COUNTY LINE NORTH OF         
  BAKERSFIELD. RAINFALL RATES OF OVER AN INCH PER HOUR WILL          
  BE POSSIBLE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  BAKERSFIELD AND GAINESVILLE.


A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3680 9277 3678 9213 3652 9213 3652 9277

$$

DSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:55 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 30, 3:55 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CDT SAT JUN 30 2007

.DISCUSSION...

MAIN CHALLENGES/HIGHLIGHTS IN THIS FORECAST PACKAGE WILL BE
TORNADO THREAT THIS AFTERNOON AND EARLY EVENING AND THE ON GOING
FLOOD THREAT OVER SOUTHEAST KANSAS AND WESTERN MISSOURI.

A VERY MOIST AND UNSTABLE AIRMASS REMAINS OVER THE REGION TODAY.
AN UPPER LEVEL AND SURFACE LOW OVER NORTH CENTRAL OKLAHOMA WITH A
SURFACE WARM FRONT EXTENDING THROUGH THE CWA. THESE FEATURES
CONTINUE TO BE THE FOCUS FOR THUNDERSTORM DEVELOP THIS ACTIVITY.
TODAY WIND SHEAR HAS DEVELOP OVER THE CWA WITH 30 TO 40 KT 0-6KM
BULK SHEAR. THIS HAS ALLOWED FOR MORE ORGANIZED STORMS TO DEVELOP
THIS AFTERNOON. ALONG WITH THE SHEAR...LCL HEIGHTS HAVE LOW DUE TO
THE MOIST AIRMASS. WITH ALL OF THIS IN PLACE TORNADO STORMS HAVE
DEVELOP ACROSS SOUTHWEST MISSOURI. THE TORNADO THREAT WILL
CONTINUE INTO THE EARLY EVENING. A TORNADO WATCH HAS BE ISSUED
THROUGH 8 PM THIS EVENING.

OVERNIGHT A VERY SIMILAR TO LAST NIGHT...WITH A CLUSTER OF STORMS
FORM OVER EASTERN KANSAS. THIS ACTIVITY WILL SLOW SHIFT TO THE
EAST OVERNIGHT. VERY HEAVY RAINFALL AND FLASH FLOOD WITH BE LIKELY
OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THIS ACTIVITY WILL
CONTINUE INTO TOMORROW MORNING. TOMORROW AFTERNOON THE UPPER LEVEL
LOW WILL SHIFT TO THE SOUTH WITH THE RAIN ALSO SHIFTING TO THE
SOUTH. SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS
THE ENTIRE CWA TOMORROW. HAVE EXTENDED THE FLASH FLOOD WATCH
THROUGH 1 PM ON SUNDAY.

AN UPPER LEVEL RIDGE WILL TRY TO BUILD INTO THE REGION ON MONDAY
WITH DRIER AIR WORKING INTO CENTRAL MISSOURI. MORE MOISTURE WILL
REMAIN ALONG THE ARKANSAS BORDER ALONG FOR SCATTERED THUNDERSTORMS
TO DEVELOP OVER EXTREME SOUTHERN MISSOURI. THE NEXT GOOD CHANCE OF
RAIN WILL BE ON THURSDAY WHEN A COLD FRONT DROPS THROUGH THE CWA.

WISE

&&

.AVIATION...

FOR THE 12Z TAFS...LOWER STRATUS IS EXPECTED TO PERSIST AT
SPRINGFIELD FOR JUST THE FIRST FEW HOURS OF THE TAF CYCLE BEFORE
MIXING OUT WITH DAYTIME HEATING. OTHERWISE EXPECT MAINLY MVFR
CEILINGS WITH A CONTINUED MENTION OF VICINITY SHOWERS AND TEMPO
STORMS FOR BOTH SPRINGFIELD AND JOPLIN.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MOZ055-056-
     066>069-077>081-088>091-093>095-101>104.

KS...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jun 30, 3:29 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT SAT JUN 30 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
329 PM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  STRONG THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED
  TORNADOES...WIND GUSTS OVER 60 MPH AND VERY HEAVY RAINFALL
  CAPABLE OF PRODUCING FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  STRONG THUNDERSTORMS WILL CONTINUE TO MOVE AND DEVELOP OVER
  SOUTHEAST KANSAS AND SOUTHWESTERN AND CENTRAL MISSOURI THROUGH 8
  PM THIS EVENING.

  DISCUSSION:

 A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH AN UPPER LEVEL LOW
 AND A SURFACE WARM FRONT OVER THE AREA...HAS ALLOWED FOR TORNADIC
 STORMS TO DEVELOP OVER SOUTHWEST MISSOURI THIS AFTERNOON. THESE
 STORMS WILL CONTINUE TO DEVELOP AND MOVE TO THE NORTHEAST THIS AFTERNOON
 INTO THE EARLY EVENING HOURS.

 THE POTENTIAL OF DANGEROUS FLOODING OVER SOUTHEAST KANSAS AND
 WESTERN MISSOURI THROUGH THE OVERNIGHT HOURS. STORMS WILL
 CONTINUE TO DEVELOP AND MOVE THROUGH SOUTHEAST KANSAS...WESTERN
 AND CENTRAL MISSOURI THROUGH THE OVERNIGHT HOURS. SCATTERED
 THUNDERSTORMS CAN BE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL
 MISSOURI THROUGH THE EVENING HOURS. VERY HEAVY RAINFALL AND FLASH
 FLOODING WILL CONTINUE TO BE LIKELY OVER SOUTHEAST KANSAS AND
 WESTERN MISSOURI WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO
 INCHES WILL ONCE AGAIN BE POSSIBLE. MOST RIVERS ACROSS SOUTHEAST
 KANSAS AND WESTERN MISSOURI ARE ALREADY AT FLOOD STAGE. WITH
 CONTINUED HEAVY RAINFALL TODAY AND TONIGHT...SIGNIFICANT RISES IN
 THE MARMATON AND LITTLE OSAGE RIVERS WILL CONTINUE THROUGH
 TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  ONGOING HEAVY RAINFALL WILL BE POSSIBLE SUNDAY MORNING OVER
  SOUTHEAST KANSAS AND WESTERN MISSOURI BEFORE GRADUALLY ENDING
  BEFORE NOON. OTHER SCATTERED STORMS WILL LIKELY REDEVELOP IN THE
  AFTERNOON WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE ONCE
  AGAIN.

  THUNDERSTORM CHANCES WILL RETURN TO THE ENTIRE AREA THURSDAY AS
  A COLD FRONT DROPS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN THE NEXT THREE HOURS
  OVER SOUTHWEST AND CENTRAL MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Local storm report, Jun 30, 5:23 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     FLASH FLOOD      PLEASANT HOPE           37.46N 93.27W
06/30/2007                   POLK               MO   EMERGENCY MNGR

            SERIOUS FLOODING WITH ROAD DAMAGE AND FLOWING WATER
            ACROSS MANY PORTIONS OF SOUTHERN POLK COUNTY ROADS

&&

WD
Local storm report, Jun 30, 5:24 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     FLASH FLOOD      FAIR GROVE              37.38N 93.15W
06/30/2007                   GREENE             MO   AMATEUR RADIO

            FLOODING OVER SEVERAL ROADS INCLUDING 13 AND WW

&&

WD
Local storm report, Jun 30, 5:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FUNNEL CLOUD     1 N MARSHFIELD          37.35N 92.91W
06/30/2007                   WEBSTER            MO   AMATEUR RADIO

            AT W HWY

&&

WD
Local storm report, Jun 30, 5:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TORNADO          SE MARSHFIELD           37.34N 92.91W
06/30/2007                   WEBSTER            MO   AMATEUR RADIO

            POSSIBLE TORNADO ON THE GROUND NEAR PLAYSCHOOL RD

&&

WD
Local storm report, Jun 30, 5:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     FUNNEL CLOUD     4 E MARSHFIELD          37.34N 92.83W
06/30/2007                   WEBSTER            MO   AMATEUR RADIO

            NEAR HWY MARKER 104 ON I44

&&

WD
Local storm report, Jun 30, 5:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FUNNEL CLOUD     1 N DOGWOOD             37.05N 92.83W
06/30/2007                   DOUGLAS            MO   AMATEUR RADIO

&&

WD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:05 PM CDTFlash Flood WarningSGFLawrence6 hr
Jun 30, 9:16 AM CDTFlash Flood WarningSGFBenton, Miller, Morgan, St. Clair, Vernon6 hr
Jun 30, 1:25 PM CDTSevere Thunderstorm WarningSGFPolk65 min
Jun 30, 1:44 PM CDTTornado WarningSGFPolk76 min
Jun 30, 1:57 PM CDTSevere Thunderstorm WarningSGFGreene63 min
Jun 30, 2:04 PM CDTTornado WarningSGFGreene71 min
Jun 30, 2:09 PM CDTTornado WarningSGFStone51 min
Jun 30, 2:31 PM CDTFlash Flood WarningSGFTexas6 hr
Jun 30, 2:31 PM CDTTornado WarningSGFChristian74 min
Jun 30, 2:42 PM CDTFlash Flood WarningSGFLawrence6 hr
Jun 30, 2:43 PM CDTFlash Flood WarningSGFTexas6 hr
Jun 30, 3:06 PM CDTFlash Flood WarningSGFGreene, Polk6 hr
Jun 30, 3:12 PM CDTTornado WarningSGFPolk48 min
Jun 30, 3:31 PM CDTTornado WarningSGFStone27 min
Jun 30, 3:34 PM CDTFlash Flood WarningSGFChristian6 hr
Jun 30, 3:38 PM CDTTornado WarningSGFChristian, Greene33 min
Jun 30, 3:39 PM CDTFlash Flood WarningSGFShannon6 hr
Jun 30, 3:47 PM CDTSevere Thunderstorm WarningSGFShannon58 min
Jun 30, 4:02 PM CDTTornado WarningSGFPolk58 min
Jun 30, 4:03 PM CDTFlash Flood WarningSGFStone6 hr
Jun 30, 4:25 PM CDTFlash Flood WarningSGFHowell, Oregon6 hr
Jun 30, 4:41 PM CDTTornado WarningSGFDallas64 min
Jun 30, 4:46 PM CDTFlash Flood WarningSGFTaney6 hr
Jun 30, 4:58 PM CDTFlash Flood WarningSGFDallas, Webster6 hr
Jun 30, 5:06 PM CDTSevere Thunderstorm WarningSGFTaney69 min
Jun 30, 5:10 PM CDTTornado WarningSGFWebster65 min
Jun 30, 5:21 PM CDTTornado WarningSGFTaney69 min
Jun 30, 5:45 PM CDTFlash Flood WarningSGFDouglas6 hr
Jun 30, 5:54 PM CDTTornado WarningSGFWright66 min
Jun 30, 6:09 PM CDTFlash Flood WarningSGFWright6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.